Fatal retroperitoneal hemorrhage following enoxaparin administration in a patient with autoimmune encephalitis: a case report

Read full text
Authors: Ji-Ye Jeon, Byunghyuk Yu
Cited by: 1
References: 11

Abstract

We report a fatal case of retroperitoneal hemorrhage following standard-dose enoxaparin treatment in a patient with autoimmune encephalitis presenting with new-onset refractory status epilepticus. A 61-year-old female developed deep vein thrombosis during treatment and received enoxaparin, following which she experienced sudden hypovolemic shock due to massive retroperitoneal bleeding. Despite intensive care, the patient died of multiorgan failure. To our knowledge, this is the first such case reported in South Korea. Clinicians should be aware of the rare but serious risk of hemorrhage when administering anticoagulants to patients with autoimmune encephalitis and other complex and evolving clinical conditions.

Fields of Study & Subjects

Heparin-Induced Thrombocytopenia and Thrombosis Cerebral Venous Sinus Thrombosis Peripheral Neuropathies and Disorders

Publication details

Journal / source
encephalitis
Publisher
Korean Encephalitis and Neuroinflammation Society
Volume
6
Issue
1
Pages
13–18
Publication date
5 January 2026
Language
EN